Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Compact parallelizable four-dimensional symplectic and complex manifolds


Authors: Marisa Fernández, Mark J. Gotay and Alfred Gray
Journal: Proc. Amer. Math. Soc. 103 (1988), 1209-1212
MSC: Primary 53C15; Secondary 32C10, 53C57, 57R15
DOI: https://doi.org/10.1090/S0002-9939-1988-0955011-9
MathSciNet review: 955011
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Examples of compact symplectic manifolds with no complex and/or Kähler structures are presented.


References [Enhancements On Off] (What's this?)

  • [Ab] E. Abbena, An example of an almost Kähler manifold which is not Kählerian, Boll. Un. Mat. Ital. (6) 3-A (1984), 383-392. MR 769169 (86a:53036)
  • [BG] C. Benson and C. S. Gordon, Kähler and symplectic structures on nilmanifolds, preprint, 1986. MR 976592 (90b:53042)
  • [Br] N. Brotherton, Some parallelizable four manifolds not admitting a complex structure, Bull. London Math. Soc. 10 (1978), 303-304. MR 519914 (80e:57022)
  • [CFG] L. Cordero, M. Fernández and A. Gray, Symplectic manifolds without Kähler structure, Topology 25 (1986), 375-380. MR 842431 (87j:53051)
  • [CFL] L. Cordero, M. Fernández and M. de León, Examples of compact non-Kähler almost Kähler manifolds, Proc. Amer. Math. Soc. 95 (1985), 280-286. MR 801339 (86m:53049)
  • [CM] L. Cordero and B. Moreiras, On some compact four dimensional parallelizable nilmanifolds, Boll. Un. Mat. Ital. (7) 1-A (1987), 343-350. MR 923417 (89b:57015)
  • [DGMS] P. Deligne, P. Griffiths, J. Morgan and D. Sullivan, Real homotopy theory of Kähler manifolds, Invent. Math. 29 (1975), 245-274. MR 0382702 (52:3584)
  • [Go] M. J. Gotay, A class of non-polarizable symplectic manifolds, Monatsch. Math. 103 (1987), 27-30. MR 875349 (88d:58047)
  • [Gra] A. Gray, Minimal varieties and almost Hermitian submanifolds, Michigan Math. J. 12 (1965), 273-287. MR 0184185 (32:1658)
  • [Gro] M. Gromov, Pseudoholomorphic curves in symplectic manifolds, Invent. Math. 82 (1985), 307-347. MR 809718 (87j:53053)
  • [Kob] S. Kobayashi, Principal fibre bundles with the $ 1$-dimensional toroidal group, Tôhoku Math. J. (2) 8 (1956), 29-45. MR 0080919 (18:328a)
  • [Kod] K. Kodaira, On the structure of compact complex analytic surfaces. I, Amer. J. Math. 86 (1964), 751-798. MR 0187255 (32:4708)
  • [Kos] B. Kostant, Quantization and unitary representations, Lecture Notes in Math., vol. 170, Springer-Verlag, Berlin and New York, 1970, pp. 87-207. MR 0294568 (45:3638)
  • [PS] R. Palais and T. Stewart, Torus bundles over a torus, Proc. Amer. Math. Soc. 12 (1961), 26-29. MR 0123638 (23:A963)
  • [Th] W. P. Thurston, Some simple examples of symplectic manifolds, Proc. Amer. Math. Soc. 55 (1976), 467-468. MR 0402764 (53:6578)
  • [VdV] A. Van de Ven, On the Chern numbers of certain complex and almost complex manifolds, Proc. Nat. Acad. Sci. U. S. A. 55 (1966), 1624-1627. MR 0198496 (33:6651)
  • [Wa] H. C. Wang, Complex parallelizable manifolds, Proc. Amer. Math. Soc. 5 (1954), 771-776. MR 0074064 (17:531a)
  • [We1] A. Weinstein, Lectures on symplectic manifolds, CBMS Regional Conf. Ser. in Math., no. 29, Amer. Math. Soc., Providence, R. I., 1977. MR 0464312 (57:4244)
  • [We2] -, Fat bundles and symplectic manifolds, Adv. in Math. 37 (1980), 239-250. MR 591728 (82a:53038)
  • [Ya] S. T. Yau, Parallelizable manifolds without complex structure, Topology 15 (1976), 51-53. MR 0397030 (53:890)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C15, 32C10, 53C57, 57R15

Retrieve articles in all journals with MSC: 53C15, 32C10, 53C57, 57R15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0955011-9
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society